Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 127, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 28, 2018, 4:21 AM CDT for Linn County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 28, 2018, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Linn County, MO
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4944 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:10 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 28, 4:10 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
410 AM CDT Thu Jun 28 2018
.Discussion...
Issued at 406 AM CDT THU JUN 28 2018
Scattered storms have developed early this morning along the warm
front in a zone of moderate ML CAPE of 2000-2500 J/kg, generally
along a line from Harrison and Mercer counties in north-central
Missouri to Crawford and Washington counties in southeast
Missouri. Shear values of 30-40 kts have allowed for a few
stronger storms capable of gusty winds and small hail...however, a
few of these storms may approach severe limits for winds and hail
given the current environmental conditions. This activity is
expected to translate southeastward through the morning as LLJ
shifts slightly west into Kansas and Nebraska.
Warm front is quite noticeable with overnight temperatures in the
warm sector holding in the upper 70s to lower 80s, and dropping off
to the lower 70s on the cool side. The warm front will continue to
lift northeast today in response to strong WWA ahead of a deepening
surface trough in the Northern High Plains and broad upper ridge
building over the Plains. Local temperatures will be dangerously
hot today and several areas across eastern Kansas and far western
Missouri may near or reach the triple digits for the first time
in quite awhile. Combined with dewpoints in the 70s we will see
heat index values reaching 105 to around 110 degrees by
afternoon. A Heat Advisory remains in effect this morning for
counties generally south of Highway 36 through noon. An Excessive
Heat Warning will then take effect for much of the forecast area
with a Heat Advisory for those counties not covered by the
warning. Please follow heat safety tips and precautions,
especially if you will be outside for any length of time today,
tomorrow, or Saturday.
Dangerously hot weather will continue Friday and Saturday with
temperatures topping out in the mid to upper 90s each day. A cold
front will near, then move through, the region late Saturday
night and Sunday. Storms are expected to develop along the front
Saturday afternoon across Nebraska and Iowa and push southeastward
with the front. Moderate to strong instability and shear profile
will support strong to severe storms as it pushes into northwest
Missouri. Scattered showers with isolated thunder will likely be
ongoing Sunday morning before gradually dissipating. The front
then stalls and depending on the impacts of the early morning
convection...could see redevelop along the frontal boundary late
Sunday afternoon and evening.
Sunday and Monday will see cooler temperatures before we climb back
into the 90s to finish out the holiday week.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1054 PM CDT WED JUN 27 2018
VFR conditions are expected through the period. Light east
southeast winds will increase and veer to the southwest by
morning, and while scattered to broken accas may develop near the
TAF sites over the next few hours, any showers or storms that
develop should stay east of the terminals.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning from noon today to 7 PM CDT Saturday for
KSZ025-057-060-102>105.
Heat Advisory until noon CDT today for KSZ025-057-060-102>105.
MO...Excessive Heat Warning from noon today to 7 PM CDT Saturday for
MOZ011>013-020>022-028>033-037>040-043>046-053-054.
Heat Advisory until noon CDT today for MOZ020-021-028>031-
037>040-043>046-053-054.
Heat Advisory from noon today to 7 PM CDT Saturday for
MOZ001>008-014>017-023>025.
&&
Discussion...PPietrycha
Aviation...LaflinHazardous weather outlook, Jun 28, 4:20 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 420 AM CDT Thu Jun 28 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-290930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 420 AM CDT Thu Jun 28 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered strong to severe storms possible this morning with hail and winds the primary threats. A Heat Advisory remains in effect for this morning for locations generally south of Highway 36. An Extreme Heat Warning will then take over at noon for northeast Kansas and much of western Missouri for temperatures in the upper 90s to near 100 and heat index values of 105 to 111 degrees. Elsewhere, a Heat Advisory will be in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot weather will continue through Saturday with temperatures ranging from the mid to upper 90s for much of the area. Heat indices will generally range from 100 to 105 degrees Friday and Saturday. Storm chances will increase Saturday night with strong to severe storms possible across northwest Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 28, 2:53 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
253 AM CDT THU JUN 28 2018
MOZ006-015-016-280830-
Grundy MO-Mercer MO-Sullivan MO-
253 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 330 AM
CDT...
At 252 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Princeton, or 19 miles northwest of Milan, moving
southeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Newtown, Humphreys, Harris and Osgood.
LAT...LON 4042 9337 4038 9337 4038 9325 4034 9308
4009 9330 4029 9359 4044 9346
TIME...MOT...LOC 0752Z 297DEG 24KT 4034 9344
GranaSpecial weather statement, Jun 28, 3:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT THU JUN 28 2018
MOZ015-016-024-280915-
Grundy MO-Linn MO-Sullivan MO-
345 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN...SOUTHEASTERN
GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 415 AM CDT...
At 345 AM CDT, Doppler radar was tracking a strong thunderstorm near
Galt, or 8 miles east of Trenton, moving southeast at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trenton, Galt, Laredo and Humphreys.
LAT...LON 4012 9312 3988 9332 3991 9337 3997 9336
3997 9345 4007 9360 4020 9351
TIME...MOT...LOC 0845Z 295DEG 19KT 4009 9345
GranaThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:53 AM CDT | Special Weather Statement | EAX | Sullivan | 37 min |
| Jun 28, 3:45 AM CDT | Special Weather Statement | EAX | Grundy | 30 min |
| Jun 28, 3:53 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 37 min |
| Jun 28, 4:36 AM CDT | Special Weather Statement | EAX | Mercer, Putnam | 24 min |
| Jun 28, 4:42 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 33 min |
| Jun 28, 5:05 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 40 min |
| Jun 28, 5:13 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Saline | 20 min |
| Jun 28, 5:38 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 37 min |
| Jun 28, 5:54 AM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 23 min |
| Jun 28, 6:10 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 35 min |
| Jun 28, 6:47 AM CDT | Special Weather Statement | EAX | Chariton | 28 min |
| Jun 28, 12:55 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 65 min |
| Jun 28, 1:46 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 59 min |
| Jun 28, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.